Common Drugs That Cause Allergies

Any medication can trigger an allergic reaction. That said, some are more likely to cause these types of problems than others:

How you take a drug plays a part, too. You’re more likely to have a drug allergy if you:

  • Take your medicine as a shot instead of by mouth
  • Rub it onto your skin
  • Take it often

Many meds can cause reactions that aren’t true allergies. They can range from mild side effects to dangerous symptoms. Although the following drugs can cause allergic reactions, some that commonly cause non-allergic symptoms include:

WebMD Medical Reference Reviewed by Jennifer Robinson, MD on December 16, 2018

Sources

SOURCES:

American Academy of Allergy, Asthma, and Immunology: "Drug Allergy," "Medications and Drug Allergic Reactions: Tips to Remember," "Anaphylaxis: Tips to Remember."

American College of Allergy, Asthma & Immunology: "Drug Reactions and Drug Allergies."

CDC:  "Who Should NOT Get Vaccinated with these Vaccines?"

Medscape: "Anaphylaxis."

Solensky R. Annals of Allergy, Asthma & Immunology, October, 2010.

UpToDate: "An approach to the patient with drug allergy," "Comparison of systemic immunologic drug reactions."

World Allergy Organization: "Allergy to Anesthetic Agents." 

© 2018 WebMD, LLC. All rights reserved.